MAUDE Adverse Event Report: CONMED LARGO GRAFTMAX; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMEN

CONMED LARGO GRAFTMAX; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMEN
Catalog Number KC8545
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the kc8545, graftmax flex channel reamer, 4.5 x 229 mm (9") device was used in a left knee arthroscopy, anterior cruciate ligament reconstruction, autograft quadriceps procedure on (b)(6) 2025, and ¿when ¿ resident was drilling the button tunnel in the femur, a 4.5 mm flex channel reamer fractured.The flexible portion of the reamer separated from the straight shaft and subsequently fractured into two distinct segments¿.Dr.¿ successfully retrieved the larger fragment using a snap and gentle back-malleting technique, followed by complete retrieval of the smaller fragment.All instrument components were accounted for, and no fragments remained within the joint.The patient experienced no adverse effects.A new 4.5 mm reamer was then utilized to complete the remaining portion of the tunnel preparation without issue.¿.The procedure was completed with the use of an alternate same device.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the kc8545, graftmax flex channel reamer, 4.5 x 229 mm (9") device was used in a left knee arthroscopy, anterior cruciate ligament reconstruction, autograft quadriceps procedure on (b)(6) 2025, and ¿when.Resident was drilling the button tunnel in the femur, a 4.5 mm flex channel reamer fractured.The flexible portion of the reamer separated from the straight shaft and subsequently fractured into two distinct segments.Dr.Successfully retrieved the larger fragment using a snap and gentle back-malleting technique, followed by complete retrieval of the smaller fragment.All instrument components were accounted for, and no fragments remained within the joint.The patient experienced no adverse effects.A new 4.5 mm reamer was then utilized to complete the remaining portion of the tunnel preparation without issue.¿.The procedure was completed with the use of an alternate same device.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event ¿reamer fractured¿ was confirmed.The device will not be returned for evaluation; however, photographic evidence has been provided.Root cause cannot be determined, however, based upon provided photos; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one (1) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of four reports, regarding four devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised not to use instruments to pry, as bending or breakage may occur.Exercise care in the use of the hand piece holding the reamer to minimize side or bending loads to the reamers which may cause reamer breakage and/or oversized tunnels.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
GRAFTMAX
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMEN
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key23553835
Report Number1017294-2025-00116
Device Sequence Number15882544
Product Code HWE
UDI-Device Identifier10845854042410
UDI-Public(01)10845854042410(17)300624(10)1470119
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKC8545
Device Lot Number1470119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic